Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could the fatty bump on ankle be?

Answered by
Dr.
Dr. Ashish Verma

General Surgeon

Practicing since :2008

Answered : 1290 Questions

default
Posted on Mon, 25 Aug 2014 in Lump
Question: I have noticed a fatty bump about and inch above the outside of my right ankle. It seems to disappear when I flex my foot upwards and is most noticeable when I'm standing. It fells slightly sore, I have injured my ankle several time in the past, so my ankle does pop continually and it does get sore after running or doing a lot of jumping. I have an appt Thursday but I'm freaking myself out, any insight on what this could be?
doctor
Answered by Dr. Ashish Verma 43 minutes later
Brief Answer:
could be a bursitis or joint effusion

Detailed Answer:
Hi,

Welcome to HealthcareMagic.

Repeated injuries to any joint, and specially a weight bearing joint can be very dangerous.

As per your description of your swelling, its more likely to be a bursa and the soreness suggests that it has got infected too. Other possibility is of joint effusion following repeated trauma to it.

I would suggest that you show it to an orthopedic for a proper clinical evaluation and further management.

And till your appointment, stop any running or jumping or anything that puts strain on the joint. And wrap a creps bandage over it for support.

Hope i have been helpful.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on Bursitis

doctor1 MD

I am recovering from lumbar surgery nine months ago, however, now I am suffering a great deal of pain wit Trocanteric Bursitis of the hip joint as well as severe pain and cramping in the calves of my legs as well as tingling, numbness, burning in my toes and feet. Should I see a Neurologist?

doctor1 MD

I have what one dr. called severe fm and a back surgon said I had a bad, bad, bad, bad! case of fibor. I am 65 was in a car wreck at age 20 was not expected to live the first 48 hours, had many injuries. Fibromyalgia specialist said I had it since the car wreck, I am 65 now, I have had RSD/CRPS for years, started with broken toe and injury to foot. I have ruptured disc, pinched nerves, bursitis, osteoarthritis, osteoporosis and many more things that causes chronic pain. I have a pain Dr. who kept me on the same med since 99. durogesic patch 75 and methadone 10, I guess it is helping some because I have had some real bad full body rsd flares the past few months, on fire full body and all the other pain that goes with it and all the other things I have going on. I wake on fire, wet towels and put over my legs, I hurt so bad I can t even cry. I had a spinal stimulator put in my back, caused the RSD to spread full body, for foot and leg. I don t know how to find a Dr. here in Cincinnati, Ohio, the dr. that put the spinal stimulator was a neurologist, didn t even warn me it could cause the RSD to spread, I knew it but thought I could get help with my back and legs, spasms and pain. I can t even use it anymore, never helped my back, hurt my hips and tailbone, have arthritis in it, bursitis in both hips both shoulders. I can t lay on the battery it hurts all the time along with my spine, stays on fire, behind the battery feels like someone is cutting me in a big area all time, and when I lay on it I wake in so much pain. I would like to know how I could find a good neurologist who knows RSD in this area? Thank you, Sara Hall

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.

doctor1 MD

I am having knee pain in my right knee (See attachment). the pain is dull and only slightly nagging when, but is more painful during cold weather. the pain is most noticeable when climbing stairs. pain when climbing stairs is more painful than the...

doctor1 MD

Exercise to strengthen hip with outside area pain

doctor1 MD

Hi, I just received on Tuesday of this week a steriod (acthar? I think it was methylprednisolone) shot in my hip for hip bursitis. Two days ago I noticed a bullseye red rash around the site that I was injected. Is this normal or should I be worried? I am 52 years old, female.

doctor1 MD

I started using estradot 50 today. Hormone replacement for menopause and osteoporosis. I also using other medications for high blood pressure, topisalic lotion for my psoriasis, omega 3, calcium and vet d. My concern is it safe to interact with all the medications iam taking. Also I was taking apo-gabapentin100mg and pms-sulfasalazine ec 500mg for my bursitis, a month ago. I stop taking this medication because it lowers my white blood corpuscles .it never help my bursitis any way. My sister was diagnosed with breast cancer 2 years ago, and undergoing treatment .l am also have varicose veins but it does not bother me at all, it is just very visible on my legs. How. Am I safe with the hormone therapy that I am taking right now.